Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 241, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Jul 3, 2015, 7:46 PM CDT for Pittsburg County, Pushmataha County, Oklahoma. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 3, 2015, 7:46 PM CDT (00:46 UTC)
- Expired
- Jul 3, 2015, 8:15 PM CDT
- In force
- 29 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Pittsburg County, OK, Pushmataha County, OK
The radar
The Western Arkansas radar (KSRX), 152 km from the middle of the area, began a volume at 00:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 0.8 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 567 J/kg
- Mixed-layer CIN
- -34 J/kg
- Mixed-layer LCL
- 1739 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- -10 m²/s²
- 0-3 km storm-relative helicity
- 32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
786
WUUS54 KTSA 040046
SVRTSA
OKC121-127-040130-
/O.NEW.KTSA.SV.W.0241.150704T0046Z-150704T0130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
746 PM CDT FRI JUL 3 2015
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN PUSHMATAHA COUNTY IN SOUTHEASTERN OKLAHOMA...
SOUTHWESTERN PITTSBURG COUNTY IN SOUTHEASTERN OKLAHOMA...
* UNTIL 830 PM CDT
* AT 745 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES SOUTHEAST
OF KIOWA...MOVING SOUTHEAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
KIOWA...SAVANNA...ASHLAND...BLANCO...DUNBAR...STANLEY AND
PITTSBURG.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3450 9578 3451 9567 3459 9567 3459 9588
3468 9589 3468 9609 3481 9609 3488 9581
3454 9534 3433 9578
TIME...MOT...LOC 0045Z 315DEG 24KT 3466 9583
HAIL...<.75IN
WIND...60MPH
$$
691 follow-up statement
745
WWUS54 KTSA 040115
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
815 PM CDT FRI JUL 3 2015
OKC121-127-040124-
/O.CAN.KTSA.SV.W.0241.000000T0000Z-150704T0130Z/
PUSHMATAHA OK-PITTSBURG OK-
815 PM CDT FRI JUL 3 2015
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN PUSHMATAHA AND
SOUTHWESTERN PITTSBURG COUNTIES IS CANCELLED...
THE STORMS THAT PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED. HOWEVER GUSTY WINDS UP TO
50 MPH ARE STILL POSSIBLE WITH THESE THUNDERSTORMS.
LAT...LON 3450 9578 3451 9567 3459 9567 3459 9588
3468 9589 3468 9609 3481 9609 3488 9581
3454 9534 3433 9578
TIME...MOT...LOC 0112Z 315DEG 24KT 3453 9567
$$
69What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 7:01 PM CDT, 45 minutes earlier.
Area forecast discussion, Jul 3, 7:01 PM CDT, 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 701 PM CDT FRI JUL 3 2015 .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG. SCATTERED THUNDERSTORMS WILL REMAIN POSSIBLE THROUGH THE EVENING HOURS ACROSS MUCH OF EASTERN OKLAHOMA AND NORTHWEST ARKANSAS IN RESPONSE TO A SURFACE FRONTAL BOUNDARY OVER THE REGION. GREATER CHANCES LOOKS TO BE OVER SOUTHEAST OKLAHOMA INTO NORTHWEST ARKANSAS. PERIODS OF IFR/MVFR CONDITIONS WILL BE POSSIBLE WITHIN ANY THUNDERSTORM DEVELOPMENT. OVERNIGHT...MID/HIGH CLOUDS ARE EXPECTED FOR NORTHEAST OKLAHOMA...WHILE SOME LOW CIGS/VIS COULD BE POSSIBLE OVER PARTS OF SOUTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. DURING THE DAY SATURDAY...CONDITIONS ARE FORECAST TO BECOME VFR ACROSS THE CWA. SMALL CHANCES OF PRECIP WILL BE POSSIBLE SATURDAY THOUGH WITH LIMITED EXPECTED COVERAGE WILL KEEP TAF SITES DRY FOR NOW. && .PREV DISCUSSION... /ISSUED 404 PM CDT FRI JUL 3 2015/ DISCUSSION... NUMEROUS BOUNDARIES THIS AFTERNOON WILL PROPAGATE MORE SHOWERS / THUNDER. MOST LIKELY AREA NATURAL FIREWORKS TONIGHT SOUTHEAST OF INTERSTATE 44... ESPECIALLY SOUTHEAST OK AND WEST CENTRAL AR WHERE PWA VALUES GREATER 1.75. SOME..STRONG TO..SEVERE STORMS ANTICIPATED THIS EVENING...AND SOME HEAVY RAINERS AS WELL. DAYLIGHT PORTION OF JULY 4TH MOSTLY DRY...HOWEVER INCREASING CHANCE THUNDER AFTER DARK SATURDAY AND HIGHER CHANCES SUNDAY WITH MINOR WAVE. AXIS OF H500 MB TROUGH CENTERED IN DEEP CANADA TO SWING THROUGH PLAINS MONDAY AND TUESDAY. TUESDAY TUESDAY NIGHT LOOKS PARTICULARLY WET. MAX TEMPS FOR THE MOST PART SLIGHTLY BELOW NORMAL HOWEVER..ABOVE NORMAL SURFACE DEWPOINTS MORE THAN COMPENSATES TO MAKE NOT SO COMFORTABLE WEATHER. GW && .PRELIMINARY POINT TEMPS/POPS... TUL 68 89 72 89 / 20 0 30 50 FSM 70 90 71 90 / 50 20 20 50 MLC 70 89 73 90 / 50 10 40 50 BVO 65 89 68 89 / 20 0 30 40 FYV 64 85 65 87 / 40 30 20 40 BYV 64 84 66 86 / 30 10 10 30 MKO 68 89 71 89 / 30 10 30 60 MIO 65 88 68 89 / 30 0 20 40 F10 68 89 72 89 / 30 10 30 60 HHW 71 90 72 90 / 60 40 30 30 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM...99 LONG TERM....99 AVIATION...20
Hazardous weather outlook, Jul 3, 4:41 PM CDT, 3 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
441 PM CDT FRI JUL 3 2015
ARZ001-002-010-011-019-020-029-OKZ049-053>076-041030-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
441 PM CDT FRI JUL 3 2015
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...THIS EVENING AND TONIGHT.
SEVERE THUNDERSTORM.
RISK...LIMITED.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS SOUTH OF I-44.
ONSET...THIS EVENING.
DISCUSSION...
VERY MOIST AND MODERATELY UNSTABLE AIR REMAINS IN PLACE ACROSS MUCH
OF EASTERN OKLAHOMA AND NORTHWESTERN ARKANSAS LATE THIS AFTERNOON.
THUNDERSTORMS HAVE REDEVELOPED ALONG A WEAK SURFACE BOUNDARY LOCATED
ROUGHLY JUST SOUTH OF I-44. WIND SHEAR IS WEAK ACROSS THE REGION THIS
AFTERNOON BUT THERE IS ENOUGH INSTABILITY TO SUPPORT ISOLATED SEVERE
THUNDERSTORMS. THE PRIMARY SEVERE WEATHER RISK WILL BE DAMAGING
DOWNBURST WIND UP TO 70 MPH. HAIL UP TO HALF DOLLAR SIZE WILL ALSO BE
POSSIBLE WITH THE STRONGEST STORMS. THE SEVERE WEATHER RISK WILL
DIMINISH AFTER SUNSET BUT THE THUNDERSTORMS THAT FORM WILL CONTINUE
TO MOVE SOUTHEASTWARD INTO SOUTHEASTERN OKLAHOMA AND WEST CENTRAL
ARKANSAS OVERNIGHT.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
LOCAL SPOTTER ACTIVATION MAY BE NEEDED.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
SATURDAY AND SUNDAY...THUNDERSTORM POTENTIAL.
MONDAY AND TUESDAY...THUNDERSTORM POTENTIAL...HEAVY RAIN POTENTIAL.
WEDNESDAY AND THURSDAY...THUNDERSTORM POTENTIAL.
EXTENDED DISCUSSION...
THUNDERSTORM CHANCES WILL PERSIST THROUGH THE WEEKEND AS MOIST AND
UNSTABLE AIR REMAINS IN PLACE ACROSS THE REGION. MODERATELY STRONG
INSTABILITY COMBINED WITH WEAK WIND SHEAR WILL SUPPORT LIMITED
SEVERE WEATHER POTENTIAL BOTH DAYS. ISOLATED DAMAGING DOWNBURST WIND
WILL BE THE PRIMARY RISK. THUNDERSTORM POTENTIAL INCREASES EARLY
NEXT WEEK AS THE UPPER LEVEL FLOW BECOMES MORE WESTERLY AND A FRONT
MOVES INTO THE REGION. HEAVY RAIN POTENTIAL WILL BE INCREASED WITH
THE EARLY WEEK STORMS AND LIMITED SEVERE WEATHER POTENTIAL WILL
CONTINUE INTO THE LATTER PART OF NEXT WEEK.
WWW.WEATHER.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
69In the hours before
Special weather statement, Jul 3, 6:24 PM CDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 624 PM CDT FRI JUL 3 2015 OKZ073-075-040015- LATIMER OK-PITTSBURG OK- 624 PM CDT FRI JUL 3 2015 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN LATIMER AND CENTRAL PITTSBURG COUNTIES UNTIL 715 PM CDT... AT 624 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR KREBS...MOVING SOUTHEAST AT 25 MPH. WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... MCALESTER...WILBURTON...HARTSHORNE...KREBS...SAVANNA...CROWDER... ALDERSON...CANADIAN...ROBBERS CAVE STATE PARK...BLANCO...ARROWHEAD STATE PARK...HAYWOOD...HIGGINS...BLOCKER...HAILEYVILLE...BACHE... FEATHERSTON...ARPELAR...GOWEN AND DOW. LAT...LON 3491 9604 3520 9564 3496 9518 3460 9563 TIME...MOT...LOC 2324Z 306DEG 21KT 3497 9573 69
Local storm report, Jul 3, 6:44 PM CDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
644 PM CDT FRI JUL 03 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM TSTM WND DMG CANADIAN 35.18N 95.65W
07/03/2015 PITTSBURG OK PUBLIC
POWER LINES DOWN IN THE CANADIAN AREA. TIME ESTIMATED BY
RADAR.
0630 PM TSTM WND DMG 1 N MULDROW 35.42N 94.60W
07/03/2015 SEQUOYAH OK PUBLIC
TREE LIMBS DOWN NORTH OF MULDROW. TIME ESTIMATED BY
RADAR.
&&
AEJLocal storm report, Jul 3, 6:50 PM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
650 PM CDT FRI JUL 03 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0644 PM TSTM WND GST MCALESTER 34.93N 95.77W
07/03/2015 M56 MPH PITTSBURG OK ASOS
&&
AEJLocal storm report, Jul 3, 6:54 PM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
654 PM CDT FRI JUL 03 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0627 PM TSTM WND DMG 2 N MULDROW 35.44N 94.60W
07/03/2015 SEQUOYAH OK PUBLIC
TREE DOWN NORTH OF MULDROW. TIME ESTIMATED BY RADAR.
&&
AEJLocal storm report, Jul 3, 7:08 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
708 PM CDT FRI JUL 03 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0638 PM TSTM WND DMG ROLAND 35.42N 94.51W
07/03/2015 SEQUOYAH OK PUBLIC
TREES DOWN IN ROLAND. TIME ESTIMATED BY RADAR.
&&
AEJSpecial weather statement, Jul 3, 7:32 PM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
732 PM CDT FRI JUL 3 2015
ARZ020-029-OKZ074>076-040115-
SEBASTIAN AR-FRANKLIN AR-LATIMER OK-LE FLORE OK-HASKELL OK-
732 PM CDT FRI JUL 3 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CRAWFORD...
SEBASTIAN...SOUTHERN FRANKLIN...NORTHEASTERN LATIMER...CENTRAL LE
FLORE...SOUTHEASTERN HASKELL AND SOUTHEASTERN SEQUOYAH COUNTIES UNTIL
815 PM CDT...
AT 731 PM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 3 MILES WEST OF OZARK TO 2 MILES SOUTHWEST OF
BURNVILLE TO 4 MILES EAST OF MC CURTAIN...AND MOVING SOUTHEAST AT 20
MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
FORT SMITH...POTEAU...OZARK...STIGLER...CHARLESTON...GREENWOOD...
BARLING...POCOLA...HEAVENER...LAVACA...SPIRO...PANAMA...MANSFIELD...
WISTER...HACKETT...HOWE...ALTUS...HARTFORD...HUNTINGTON AND BONANZA.
LAT...LON 3537 9372 3542 9380 3531 9381 3532 9392
3523 9392 3523 9403 3514 9403 3514 9414
3506 9425 3497 9424 3493 9445 3483 9445
3480 9494 3531 9515 3531 9432 3538 9414
3545 9415 3546 9403 3563 9397 3548 9370
TIME...MOT...LOC 0031Z 314DEG 17KT 3548 9388 3516 9422 3516 9490
69The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 7:32 PM CDT | Special Weather Statement | TSA | Haskell, LeFlore | 43 min |
| Jul 3, 8:18 PM CDT | Special Weather Statement | TSA | LeFlore | 42 min |
| Jul 3, 9:46 PM CDT | Special Weather Statement | TSA | Pushmataha | 44 min |
| Jul 3, 10:05 PM CDT | Special Weather Statement | TSA | Pittsburg | 40 min |
| Jul 3, 11:01 PM CDT | Special Weather Statement | TSA | Pittsburg | 44 min |
| Jul 3, 11:35 PM CDT | Special Weather Statement | TSA | Pittsburg | 40 min |
| Jul 4, 2:59 AM CDT | Special Weather Statement | TSA | Pushmataha | 31 min |
| Jul 4, 3:17 AM CDT | Special Weather Statement | TSA | Pushmataha | 43 min |
| Jul 4, 4:23 PM CDT | Special Weather Statement | TSA | Choctaw | 52 min |
| Jul 4, 5:44 PM CDT | Special Weather Statement | TSA | Pushmataha | 46 min |
| Jul 4, 5:49 PM CDT | Severe Thunderstorm Warning | TSA | Pushmataha | 56 min |
| Jul 4, 6:27 PM CDT | Areal Flood Advisory | TSA | Pushmataha | 3 hr |
| Jul 4, 6:46 PM CDT | Special Weather Statement | TSA | Pushmataha | 44 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.